Jump to content

Withdrawing From Sleeping Tablets


Guest Nicholas

Recommended Posts

Guest Nicholas

After my son died in December, my doctor prescribed Zopiclone, 7.5mg, as I couldn't sleep (something many of you will know about); I have switched GP's and my new one isn't keen on the idea, and now that I have read up on Zopiclone (don't know what the US name is), neither am I. So I decided to go "cold turkey", as I am that kind of person. So far, so good; has anyone on here had experience of withdrawing from this particular drug as there are, naturally, some horrific stories if you Google it?

I have now gone 3 nights without Zopiclone and frankly haven't noticed the difference, I am sure it is all pyschological. I do have natural alternatives as well as anti-anxiety medication.

As ever, all views are most welcome.

Thanks,

Nicholas

Link to comment
Share on other sites

Hi Nicholas, Sorry I can help with that but I am not sleeping more than four hours a night and thought it was the grief journey causing it but now I am not sure...My doctor wants me to go to a sleep study consultation to see if it might be a sleep disorder... I have just recently been diagnosed with ADD too... I am going to the sleep specialist today and I am worried what might happen... Shelley

Link to comment
Share on other sites

Guest Nicholas

Studies show that we can do with far less sleep a night than we imagine; Margaret Thatcher famously managed on two hours sleep a night and it didn't do her any harm, though the same can't be said about my country.

Nicholas

Link to comment
Share on other sites

Hi Nicholas, I have never used a sleep medicine but I do wonder if you might find some withdrawal in a few days as drugs like that tend to stay in your system for a while. Just be alert to that possibility. Going cold turkey....I have mixed feelings about that, my friend, but it appears to be ok so far. Glad you are going off of it. Mary

Link to comment
Share on other sites

Nicholas, my dear ~ Any views we may have really are not relevant. I think the best advice we can give you is to encourage you to address these questions to your personal physician. He is the only one who knows your medical history and he is the person qualified, not only to prescribe medications, but also to monitor your individual reactions to whatever drugs you're taking. So he is in the best position to decide how best and how safely to wean you off any one of them. Going "cold turkey" with meds such as this one is not a good idea. My advice? Ask for and follow the advice of your personal physician as you gradually discontinue taking this medication.

Link to comment
Share on other sites

Guest Nicholas

Thanks everyone; apparently Zopiclone doesn't stay in the system too long but one can quickly build up a tolerance to it. I have heard ghastly stories of those where it can be bought over the counter (Eastern Europe, S E Asia, etc) taking massive doses each day. They were using it as an anti-anxiety med which I am sure it isn't.

I shall see what happens until I next see my doctor.

Nicholas

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...